The article you requested is
A Review of the Safety and Efficacy of Droperidol for the Rapid Sedation of Severely Agitated and Violent Patients
Background: Droperidol had become a standard treatment for sedating severely agitated or violent patients in both psychiatric and medical emergency departments. However, several recent articles have suggested that droperidol may have a quinidine-like effect similar to that of thioridazine in inducing dysrhythmia.
Method: In view of the recent U.S. Food and Drug Administration (FDA) position regarding the use of thioridazine, the authors reviewed the literature regarding droperidol and dysrhythmia in a MEDLINE search for the years 1960-2002 using the search terms droperidol, dysrhythmia, QTc interval, and sudden death as well as their own experience in using droperidol in a busy psychiatric emergency department. This review was done before the FDA's very recent and peremptory warning about droperidol.
Results: The authors report that, in treating approximately 12,000 patients over the past decade, they have never experienced a clinically significant adverse dysrhythmic event using droperidol to sedate severely agitated or violent patients.
Conclusion: The authors conclude that, in clinical practice, droperidol is an extremely effective and safe method for treating severely agitated or violent patients. While in theory droperidol may prolong the QT interval to an extent similar to thioridazine, in clinical use there is no pattern of sudden deaths analogous to those that provoked the FDA warning about thioridazine.